Alert archive / Ohio / Special Marine Warnings in 2019

Special Marine Warning 13, NWS Cleveland, OH

May 25, 2019

NWS Cleveland, OH issued this special marine warning at May 25, 2019, 3:52 PM EDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2019, 3:52 PM EDT (19:52 UTC)
Expired
May 25, 2019, 5:15 PM EDT
In force
83 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 25, 3:12 PM EDT, 40 minutes earlier.

Area forecast discussion, May 25, 3:12 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
312 PM EDT Sat May 25 2019

...Record Heat and Severe Storms This Afternoon...

.SYNOPSIS...
A cold front will slowly sag south across the area late
tonight, pushing just south of the area Sunday afternoon. The
front will remain between the southern Great Lakes and Ohio
valley through Monday before lifting north through the area
Monday night into Tuesday, remaining north of the area through
midweek. An unsettled weather pattern will remain over the
region much of next week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
The unofficial start to Summer has brought record heat and
severe storms this holiday weekend. Afternoon temperatures
managed to reach the upper 80s and lower 90s. We were able to
mix out very well with some slightly drier dewpoints working
down to the surface. CAPE values have reached between 2000-3000
J/KG, downdraft CAPE values have reached up to 1500 J/KG, Bulk
shear values are about 45 to 50 knots. There is also a MCV
moving out of Indiana into Ohio this afternoon which all points
to an active afternoon with a broken line of severe convection
developing and moving eastward. Storm motions will be fast given
the mid level flow. The main threats for these storms will be
damaging wind gusts of 70 mph and large hail up to ping pong
size possible. The latest runs of the HRRR and 4KM NAM Nest
have finally came into some decent agreement with the timing and
placement of the storm potential through the early evening.
Most of the severe storms should be out of our local CWA by 8 pm
this evening.

A cool front will sag southward into the area by Sunday morning.
Another ripple of energy and disturbance will move along in the
westerlies early Sunday morning and may interact with the front.
Guidance does show additional storms, some strong, may be
impacting western Ohio by 9 am Sunday and moving into central
Ohio by late morning and midday. Some of these storms may become
severe and there is a marginal to slight risk for severe weather
across portions of central Ohio. Damaging winds and hail will be
again the main threat. Temperatures will be cooler north of the
southward front. The front will move through the entire area by
Sunday evening with slight drier and cooler weather moving in
temporarily.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Frontal boundary will dip south of the area on Monday allowing for
slightly cooler temperatures especially near the lakeshore with
northerly flow. The frontal boundary will return north Monday
increasing the chances for showers and thunderstorms mainly in the
evening. Rain chances come down to only a slight chance for Tuesday
due to residual moisture over the area, however dynamics will be
insufficient for much coverage.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Conditions become more favorable for convection on Wednesday as a
shortwave trough advances into the Great Lakes region from the
plains. This feature has a slow eastward progression and will
support a SW flow and moisture stream from the gulf with dew points
in the mid 60s and highs in the 80s. The best upper level dynamics
are displaced to the northwest, however there will be some enhanced
divergence aloft. The trough will weaken and Thursday and swing east
of the area Friday with cooler and drier conditions expected late
week.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
There are a couple aviation concerns with this TAF update. The
main concern will be the broken line of severe convection
developing across northern Ohio this afternoon moving into
northwest Pennsylvania by early evening. These storms will be
moving fast and likely impact some airports. Will carry VCTS for
all sites this afternoon with mention a TEMPO for 2 hours of
most likely impacting certain sites. The earliest impacts will
be west and latest impacting airport further east. The severe
convection should be east of our local area by 00z this evening.
Damaging wind gusts up to 70 mph and large hail along with
frequent lightning will be the main threats. The other aviation
concern will be the strong gusty southwest winds this afternoon
Wind gusts will be up to 30 knots possible. Mainly VFR weather
expected except during impacts of convection. MVFR ceilings will
move in between 2K and 3K feet by Sunday morning. Winds will
also shift to northwesterly up to 10 knots.

OUTLOOK...Non-VFR possible through Tuesday morning and again
Tuesday night into Wednesday.

&&

.MARINE...
Several pieces of low pressure will impact the region today through
Tuesday night with a frontal boundary lifting north and south of the
lake multiple days. Southwest winds of 10-20 knots on the lake this
afternoon will lead to choppy conditions and 2 to 4 foot waves on
the east end for a few hours this evening. Otherwise a weak cold
front will settle south of the lake early Sunday morning with high.
pressure building in behind and bringing generally light wind
conditions for Sunday. Easterly winds develop on Monday ahead of a
warm front that will lift north across the lake Monday night. This
will lead to a brief period of elevated water levels across the
western basin of the lake. However speeds may not be high enough to
cause anything more than minor flooding issues with the extremely
high water levels. Southwest winds increase Tuesday into Wednesday
and a Small Craft Advisory may be needed for portions of Lake Erie
on Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...Griffin
MARINE...KEC
Hazardous weather outlook, May 25, 2:34 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
234 PM EDT Sat May 25 2019

OHZ003-006>008-261845-
Lucas-Wood-Ottawa-Sandusky-
234 PM EDT Sat May 25 2019

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142-143-149-162>169-261845-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
234 PM EDT Sat May 25 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ144>148-261845-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
234 PM EDT Sat May 25 2019

...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>014-017>023-027>033-036>038-047-089-261845-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-
234 PM EDT Sat May 25 2019

...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early evening.

PAZ001>003-261845-
Northern Erie-Southern Erie-Crawford-
234 PM EDT Sat May 25 2019

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms will be possible this evening
with damaging wind gusts up to 70 mph and large hail up to ping pong
size.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Special weather statement, May 25, 1:54 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
154 PM EDT Sat May 25 2019

OHZ008-018-251830-
Seneca-Sandusky-
154 PM EDT Sat May 25 2019

...A STRONG THUNDERSTORM WILL AFFECT SENECA AND SOUTHERN SANDUSKY
COUNTIES...

At 154 PM EDT, a strong thunderstorm was located over Fostoria,
moving east at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Tiffin, Fremont, Fostoria, Bellevue, Clyde, Green Springs, Ballville,
Bettsville, Republic, Burgoon, Flat Rock, Bascom, Kansas, Vickery and
Stony Prairie.

LAT...LON 4143 8285 4111 8284 4106 8342 4126 8342
TIME...MOT...LOC 1754Z 256DEG 39KT 4115 8337

Clark
Local storm report, May 25, 2:00 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
200 PM EDT SAT MAY 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     1 ESE FINDLAY           41.04N 83.63W
05/25/2019                   HANCOCK            OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON DECKER AVENUE.

&&

RC
Special weather statement, May 25, 2:37 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
237 PM EDT Sat May 25 2019

OHZ009-019-251915-
Huron-Erie-
237 PM EDT Sat May 25 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HURON AND ERIE
COUNTIES...

At 237 PM EDT, a strong thunderstorm was located near Bellevue, or 7
miles west of Norwalk, moving east at 50 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Norwalk, Bellevue, Milan, Northern Milan, Wakeman, Monroeville,
Berlin Heights, Bloomingville and Birmingham.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4139 8269 4139 8254 4138 8248 4140 8244
      4140 8237 4119 8234 4115 8284 4128 8284
TIME...MOT...LOC 1837Z 255DEG 44KT 4122 8276

Clark
Special weather statement, May 25, 3:04 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
304 PM EDT Sat May 25 2019

OHZ003-007-251945-
Ottawa-Lucas-
304 PM EDT Sat May 25 2019

...A STRONG THUNDERSTORMS WILL AFFECT OTTAWA AND EAST CENTRAL LUCAS
COUNTIES...

At 304 PM EDT, strong thunderstorms were clustered over Genoa, or 17
miles southeast of Temperance, moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Oak Harbor, Genoa, Millbury, Rocky Ridge, Clay Center, Reno Beach,
Williston and Bono.

LAT...LON 4167 8328 4166 8325 4164 8323 4161 8308
      4153 8299 4149 8334 4150 8335 4150 8341
      4157 8342
TIME...MOT...LOC 1904Z 250DEG 25KT 4155 8338

Clark

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:25 PM EDTSevere Thunderstorm WarningCLEHancock35 min
May 25, 1:54 PM EDTSpecial Weather StatementCLESeneca36 min
May 25, 1:59 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca46 min
May 25, 2:29 PM EDTSpecial Marine WarningCLE40 min
May 25, 2:37 PM EDTSpecial Weather StatementCLEErie38 min
May 25, 3:04 PM EDTSpecial Weather StatementCLEOttawa41 min
May 25, 3:09 PM EDTSpecial Marine WarningCLE51 min
May 25, 3:15 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa26 min
May 25, 4:05 PM EDTSpecial Weather StatementCLECrawford, Erie, Hancock, Lucas, Marion, Sandusky and 3 more40 min
May 25, 4:15 PM EDTSevere Thunderstorm WarningCLEMedina, Portage, Stark, Summit, Wayne45 min
May 25, 4:55 PM EDTSevere Thunderstorm WarningCLEPortage, Stark65 min
May 25, 4:56 PM EDTSpecial Weather StatementCLEAshland, Crawford, Knox, Morrow, Richland49 min
May 25, 5:14 PM EDTSpecial Marine WarningCLE91 min
May 25, 5:47 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Portage, Trumbull43 min
May 25, 5:48 PM EDTSpecial Weather StatementCLEHolmes, Wayne42 min
May 25, 6:11 PM EDTSpecial Weather StatementCLEStark34 min
May 25, 6:22 PM EDTSevere Thunderstorm WarningCLEStark23 min
May 25, 6:25 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull35 min
May 25, 6:29 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull31 min
May 25, 5:58 PM EDTSpecial Weather StatementCLECrawford47 min
May 25, 6:06 PM EDTSevere Thunderstorm WarningCLECrawford, Erie54 min

Nearby

Special Marine Warnings in Ohio, 2019Every special marine warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.